Side Effect of Eteplirsen?

Posted by: Christine McSherry on May 06, 2013


I think we just identified a side effect of eteplirsen, really great dance moves!  Seriously, watching this video on facebook this morning after writing the post about Jett’s prom last week – inspired me and the lit the fire again.  The only side effect in this potentially lifesaving drug is running, walking longer, raising arms over head, swimming in the pool, playing basketball and dancing - acting like a normal school age kid.

Sarepta created a drug to make dystrophin in the body.  Biopsies from all the participants show dystrophin. Check. Sarepta’s compound, eteplirsen has a negative charge, this reduced the risk of side effects.  No side effects. Check. If eteplirsen was creating biologically active dystrophin, its reasonably likely that it would be seen by some functional benefit, dancing?  Check.  Why do you think I consider this a functional benefit – I think it will be really useful at his junior prom.

Click here to view video

Should Sarepta consider bringing this dance video to the FDA – compared with my pics of Jett at his junior prom last week?  Knowing the conversations that I have had with Drs. Woodcock, Katz, Temple and Commission Hamburg, I am confident that they would be impressed and they will want to keep this little guy dancing for as long as  he can…

Bookmark the permalink | Tagged ,   ,   ,   ,   ,  

comments powered by Disqus